2 months after Belotero under eyes: is it hyperpigmentation, bruising, or product? (Photos)

My eyes became darker in the corner and puffy along the lower eyelid curve right after injections and have not healed after almost 2 Months. I have to seek help somewhere else, as the doc ignored my concerns and did not want to admit or deal with this. Should I dissolve it (.35ea)? I am terrified that it is permanent pigment reaction to trauma and will get worse with more needles. But if it is the filler causing this I want it gone. My photos look lighter than actual situation. Please help.

Doctor Answers 6

Filler problems

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I would inject some hyaluronidase to dissolve some of the belotero, and you will be much happier, this will make the shadowing from the filler much softer and improve your appearance


New York Facial Plastic Surgeon
4.8 out of 5 stars 104 reviews

Eyes puffy and dark after filler placement

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hello,

After this much time, you may be experiencing one of two situations:

1)  If you experienced significant bruising following your treatment, you may be experiencing hemosideran staining.  This presents as a brown/dark discoloration once the bruising has resolved.  This is best addressed with Q-switched YAG lasers.

2)  More than likely, you are dealing with a "Tyndall Effect."  This means that the filler was placed too superficially in the tissue and can reflect/absorb light in a way that causes a bluish discoloration.  Being that you are having "puffiness", this may indicate that the filler was not placed in the correct depth.  In this case, using Vitrase (aka:  hyaluronidase) can quickly resolve this negative outcome.  Although many injectors assumed that Belotero would not create a Tyndall Effect, we've heard of this happening.  

The below link offers more information on the use of Vitrase for correction.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
4.4 out of 5 stars 7 reviews

Darkening Lasting 2 Months following Belotero

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hi and thank you for your question! Your case requires a careful evaluation in person as the posted pictures are not very informative on the issues you are facing. Belotero is a relatively thin filler and if you have received just 0.35 mL on each side, it is a relatively small amount and we cannot be sure if that's the cause of the issue. Also, in situations like this it is critical to compare current pictures with baseline pictures taken before injection to determine what is new and what was pre-existing. When doing any filler injections under the eyes, it is very important to establish a natural and uniform transition to adjacent areas, and this requires high level of skill and experience. I hope it helps and good luck!  

Elham Jafari, MD
Irvine Physician
4.9 out of 5 stars 63 reviews

You might also like...

Under eye filler probems

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Too much product may have been injected in the area. It is hydrophilic, meaning that the product absorbs water molecules.

The bruising can be resobed faster with the application of Bruise Balm. 

Apply Bruise Balm from Plato's Medicinals to reduce inflammation in the area. See link.

If hyperpigmentation persists, use Scler-x and Sclerovaase cream from VenaSmart. 

H Karamanoukian MD FACS

Possible Tyndall after Belotero filler injection to the undereyes

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

I suspect the filler was placed too superficially and this has resulted in lumpiness and possible Tyndall (bluish discoloration). I would recommend at this point that the filler be reversed using hyaluronidase and reinjected as needed. Good luck.

Possible Tyndall Effect with Fillers-Dissolve with hyaluronidase

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This needs an in-person evaluation. If necessary, this can be reversed with hyaluronidase. It may take a series of treatments. See an expert Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.8 out of 5 stars 207 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.